Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 52, NWS Grand Rapids, MI

July 1, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jul 1, 2011, 4:36 AM EDT. It took effect at Jul 1, 2011, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 4:36 AM EDT (08:36 UTC)
In effect from
Jul 1, 2011, 8:00 AM EDT
Expired
Jul 1, 2011, 9:51 PM EDT
In force
14 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WHUS73 KGRR 010836
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 AM EDT FRI JUL 1 2011

LMZ848-849-011645-
/O.NEW.KGRR.SC.Y.0052.110701T1200Z-110702T0500Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
436 AM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
1 AM EDT SATURDAY. 


* WINDS:  SOUTH 20 TO 25 KNOTS TODAY...BECOMING 15 TO 25 KNOTS TONIGHT.

* WAVES: 3 TO 5 FEET TODAY AND EARLY TONIGHT...SUBSIDING TO 2 TO 4
  FEET LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
3 follow-up statements
560 
WHUS73 KGRR 011407
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT FRI JUL 1 2011

LMZ848-849-012215-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-110702T0500Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1007 AM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
SATURDAY...

* WINDS: SOUTH 15 TO 25 KNOTS THROUGH TONIGHT.

* WAVES: 3 TO 5 FEET TODAY AND EARLY TONIGHT...SUBSIDING TO 2 TO 
  4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR
480 
WHUS73 KGRR 011956
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT FRI JUL 1 2011

LMZ848-849-020400-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-110702T0500Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
356 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
SATURDAY...

* WINDS: SOUTH 15 TO 25 KNOTS THROUGH TONIGHT.

* WAVES: 3 TO 5 FEET TODAY AND EARLY TONIGHT...SUBSIDING TO 2 TO 
  4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
HTTP://WWW.WEATHER.GOV/GRR
580 
WHUS73 KGRR 020151
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY CANCELLED...

.WAVES HAVE DIMINISHED BELOW ADVISORY CRITERIA

LMZ848-849-020300-
/O.CAN.KGRR.SC.Y.0052.000000T0000Z-110702T0500Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
951 PM EDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 11:54 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 30, 11:54 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT THU JUN 30 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(435 EDT THU JUN 30 2011)
A NORTH TO SOUTH ORIENTED WARM FRONT APPROACHING FROM THE WEST WILL
TRIGGER SHOWERS AND THUNDERSTORMS WITH THE POSSIBILITY OF HEAVY RAIN
TONIGHT AND FRIDAY MORNING. THE MAIN HEAVY RAIN THREAT IS ALONG AND
WEST OF HIGHWAY 131.

THE WARM FRONT WILL MOVE THROUGH THE AREA FRIDAY AFTERNOON...
LEADING TO VERY MUGGY WEATHER FOR FRIDAY NIGHT INTO EARLY SATURDAY.
HOWEVER A COLD FRONT WILL PASS THROUGH ON SATURDAY AFTERNOON AND
WILL BRING BACK DRY CONDITIONS WITH MORE COMFORTABLE TEMPERATURES
AND HUMIDITIES FOR THE REST OF THE HOLIDAY WEEKEND.

&&

.SHORT TERM...(435 EDT THU JUN 30 2011)
(TONIGHT THROUGH SATURDAY)
THINGS MAY BECOME RATHER ACTIVE OVER THE GRR CWFA OVER THE NEXT 24
HOURS. A HEAVY RAINFALL THREAT EXISTS AS WELL AS SOME LIMITED
POTENTIAL FOR SEVERE CRITERIA HAIL. BELIEVE THAT THE FLASH FLOODING
THREAT IS HIGH ENOUGH ATTM FOR A WATCH... SO WILL ISSUE ONE FOR THE
WRN TWO TIERS OF COUNTIES IN THE GRR CWFA FOR 6 PM TONIGHT TO 4 PM
FRIDAY.

WE ARE ON THE ERN EDGE OF THE MID LEVEL CAP AND THE ERN SIDE OF AN
AMPLIFYING H5 RIDGE AXIS... WITH MULTIPLE HEAT ADVISORIES AND
WARNINGS IN EFFECT TO OUR WEST AND SOUTHWEST. PRECIPITABLE WATER
VALUES IN EXCESS OF TWO INCHES AND H8 DEW POINTS IN EXCESS OF 16C
WILL BE SHOVED NEWD INTO A STRONG MID LEVEL WARM FRONT...
TRANSPORTED VIA A WSWLY LOW LEVEL JET WHICH STRENGTHENS TO 40 TO 50
KNOTS BY 06Z OR SO.

WE WILL BE ON THE NOSE OF THIS LOW LEVEL JET... OR VERY NEAR THE
NOSE... AND THERE IS POTENTIAL FOR REPEATING CELLS AS THEY TRACK NNW
TO SSE WITH THE THICKNESS PATTERN. THIS SYNOPTIC SET UP... AT THIS
TIME OF YEAR... IS HIGHLY CONDUCIVE TO HEAVY RAIN/FLASH FLOODING.

HOWEVER CONFIDENCE REMAINS LOW REGARDING BEHAVIOR OF CONVECTION
TONIGHT AND FRIDAY. NOT SURE IF STORMS WILL JUST JEEP FIRING RIGHT
OVERHEAD... OR WILL BE FORMING UPSTREAM AND ADVECTING IN FROM THE
NNW. HOW THE NOSE OF THE LLJ SETS UP LATER TONIGHT WILL BE THE KEY.
ONE CONCERN IS THAT ALL THE BEST ACTION STAYS PREDOMINATELY OUT OVER
LK MI... BUT AM GOING WITH LIKELY TO CATEGORICAL POPS OVER THE WRN
CWFA WITH THE MENTION OF HEAVY RAINFALL.

ANOTHER CONCERN IS THAT THE SFC WARM FRONT HAS A DIFFICULT TIME
MOVING EAST THROUGH THE AREA ON FRIDAY. STORMS MAY CONTINUE TO FIRE
OVERHEAD IF THIS IS THE CASE... AS SUGGESTED BY THE NAM SOLUTION.
THE FRONT WILL FOR SURE BE THROUGH THOUGH FOR SATURDAY NIGHT... AT
WHICH TIME THE WARM MID LEVEL CAP SHOULD BRING QUIET WEATHER BUT THE
SFC DEW POINTS WILL CREEP ABOVE 70 LEADING TO A VERY MUGGY NIGHT.
SOME OVERNIGHT LOWS SATURDAY NIGHT MAY NOT EVEN FALL BELOW 75.

TIMING OF THE COLD FRONTAL PASSAGE WILL BE KEY FOR ANY RE
DEVELOPMENT OF CONVECTION ON SATURDAY. THE MAIN TSTM THREAT LOOKS TO
BE JUST SOUTH AND EAST OF THE GRR CWFA SAT AFTERNOON AND EVENING AS
FROPA TAKES PLACE BY AROUND 18Z OR SO. THE FRONT WILL USHER IN MORE
COMFORTABLE DEW POINTS BY LATE IN THE DAY.

&&

.LONG TERM...(445 PM EDT THU JUN 30 2011)
(SATURDAY NIGHT THROUGH THURSDAY)
MAIN CHALLENGE IN THE LONG TERM PORTION OF THE FCST IS DETERMINING
PCPN CHCS FOR THE MID-WEEK TIME FRAME NEXT WEEK AS A COLD FRONT
DROPS THROUGH THE AREA.

THE HOLIDAY WEEKEND THAT ONCE LOOKED ACTIVE AND UNSETTLED NOW LOOKS
LIKE IT WILL BE MAINLY A QUIET AND MILD PERIOD. MODELS CONTINUE TO
INDICATE THAT AS THE SFC LOW MOVES BY ON SAT AND PUSHES THE FRONT
SOUTH OF THE AREA. IT WILL BE PUSHED FAR ENOUGH SOUTH TO HAVE NO
INFLUENCE ON THE AREA WITH REGARDS TO PCPN FOR THE REMAINDER OF THE
HOLIDAY WEEKEND. ANY WAVES ALONG THE FRONT SHOULD REMAIN WEAK ENOUGH
TO KEEP THE FRONT SOUTH. HIGHS SHOULD BE IN THE 80S WITH A GOOD DEAL
OF SUNSHINE.

THE DRY WEATHER WILL CONTINUE INTO THE FIRST PORTION OF TUE...BEFORE
MOISTURE RETURN AHEAD OF THE NEXT SYSTEM WILL INCREASE THE THREAT
FOR SOME SHOWERS AND STORMS. A NRN STREAM SYSTEM WILL DROP SOUTHEAST
INTO THE AREA TUE NIGHT...IF NOT AS EARLY AS LATE TUE AFTERNOON. THE
FRONT WILL MOVE THROUGH ON WED...CONTINUING THE THREAT OF SHOWERS
AND STORMS.

HIGH PRESSURE WILL BUILD IN BY THU ACROSS THE AREA. THIS WILL BRING
SLIGHTLY COOLER TEMPS AND DRY WEATHER BACK TO THE AREA.

&&

.AVIATION...(1154 PM EDT THU JUN 30 2011)
THE FIRST ROUND OF THUNDERSTORMS IS MOVINGO OUT OF THE CWA AS I
WRITE THIS. THERE WILL BE A LUL BETWEEN THIS DEPARTING CONVECTIVE
COMPLEX AND THE NEXT UPSTEAM SYSTEM (SHORT WAVE). THAT NEXT SYSTEM
HAS NOT ORGAIZED YET BUT ONE CAN SEE IT THE WATER VAPOR IMAGES
CROSSING NORTHERN WI.  IT IS THAT SHORTWAVE THAT IS EXPECTED TO
SPARK INTO BEING A DECENT SIZE MCS WHICH SHOUD TRACK ACR0SS THE
MICHIGAN.

CIGS AND VSBY ARE LARGELY VFR THROUGH FRIDAY. THERE COULD BE AONTHER
ONE OF THE MANY I DID LAST MONGHT.

&&

.MARINE...(445 PM EDT THU JUN 30 2011)
MAIN PERIOD OF CONCERN FOR MARINE INTERESTS WILL BE STORMS TONIGHT
AND WINDS FRI AFTERNOON THROUGH FRI NIGHT.

NUMEROUS STORMS CAN BE EXPECTED TONIGHT AND EARLY FRI AS THE WARM
FRONT APPROACHES THE AREA. STORMS WILL CONTAIN QUITE A BIT OF
LIGHTNING...HAIL...AND HEAVY DOWNPOURS.

WINDS OUT AHEAD OF THE INCOMING COLD FRONT WILL BE INCREASING LATE
TONIGHT AND ON FRI. WINDS WILL APPROACH SMALL CRAFT ADVISORY
CRITERIA FRI AFTERNOON. WAVES APPEAR TO REMAIN BELOW THE 4 FOOT
CRITERIA DUE TO THE STABLE EFFECTS OVER THE LAKE. NOT ENOUGH
CONFIDENCE QUITE YET TO ISSUE THE ADVISORY. CONDITIONS SHOULD THEN
QUIET DOWN ONCE THE FRONT PASSES ON SAT.
&&

.HYDROLOGY...(445 PM EDT THU JUN 30 2011)
THE SHORT TERM SECTION ABOVE TALKS ABOUT WHY WE ARE IN AN IDEAL SET
UP FOR HEAVY RAIN/FLASH FLOODING OVER THE NEXT 24 HOURS. WILL ISSUE
A FLASH FLOOD WATCH FOR THE POTENTIAL OF 3 OR MORE INCHES OF RAIN IN
A RELATIVELY SHORT PERIOD FOR TONIGHT AND FRIDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH FOR 6 PM TONIGHT THROUGH 4 PM FRIDAY FOR THE
WRN TWO TIERS OF THE GRR CWFA.
LM...NONE.

&&

SYNOPSIS:    MEADE
SHORT TERM:  MEADE
LONG TERM:   NJJ
AVIATION:    WDM
MARINE:      NJJ
HYDROLOGY:   MEADE
Hazardous weather outlook, Jun 30, 5:45 PM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
545 PM EDT THU JUN 30 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
545 PM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK SOUTH SOUTHEAST OVER
LAKE MICHIGAN....BRUSHING THE LAKE SHORE AREA SOUTH OF HOLLAND
THROUGH SOUTH HAVEN... INTO THE EARLY MORNING HOURS OF FRIDAY.
STRONGER AND WETTER STORMS WILL IMPACT THE LAKE SHORE AREA DURING
THE EARLY MORNING HOURS OF RAIN. TORRENTIAL RAIN FROM SOME OF THE
THUNDERSTORMS MAY FLOOD UNDERPASSES AND AREA OF POOR DRAINAGE...
WEST OF U.S. 131 AFTER 2 AM OR SO. IT IS DURING THAT TIME THE STORMS
ARE EXPECTED TO BE STRONGEST. SEVERER STORMS ARE NOT EXPECTED BUT IT
WOULD NOT BE COMPLETELY OUT OF THE QUESTION EITHER TO GET ISOLATED
GUSTS NEAR 60 MPH AND HAIL TO ONE INCH TOWARD FRIDAY MORNING NEAR
US-31 SOUTH OF HOLLAND. STORMS WILL MOVE SOUTH SOUTHEAST AROUND 25
MPH. FOR THE MOST PART... THE MOST LIKELY AREA FOR THE HEAVIEST
RAINFALL WILL BE SOUTH OF HOLLAND AND WEST OF KALAMAZOO THROUGH
SUNRISE FRIDAY.

AREA EAST OF U.S 131 FOR THE MOST PART STAY DRY THROUGH LATE THIS
EVENING. THERE IS THE CHANCE OF A FEW SPRINKLES OR LIGHT RAIN
SHOWERS OVERNIGHT. A STRAY THUNDERSTORM IS NOT OUT OF THE QUESTION
BUT NOT SOMETHING ONE SHOULD EXPECT EAST OF A LINE FROM OF REED CITY
TO BATTLE CREEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH TORRENTIAL RAIN ARE EXPECTED WEST OF U.S. 131
INTO MID MORNING FRIDAY. FOR THE MOST PART AREAS SOUTH OF HOLLAND
AND WELL WEST OF KALAMAZOO ARE EXPECTED TO SEE THE BULK OF THIS
RAINFALL. THERE IS THE POTENTIAL FOR SIGNIFICANT FLOODING OF
UNDERPASSES AND AREA OF POOR DRAINAGE FOR ANY CITY OR TOWN ALONG
US-31 SOUTH OF HOLLAND TO SOUTH HAVEN. ALL AREAS WEST OF US-131
THROUGH MAY SEE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL INTO
MIDDAY FRIDAY.

A RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST FRIDAY
AFTERNOON INTO SATURDAY FOR THE ENTIRE AREA. HEAVY RAINFALL WILL
REMAIN THE PRIMARY THREAT THROUGH. AT THIS POINT THROUGH THE
THUNDERSTORMS WITH THE COLD FRONT ARE EXPECTED TO COME THROUGH EARLY
SATURDAY MORNING OVER WESTERN AREAS AND THEN REDEVELOP OVER EASTERN
AREA SATURDAY AFTERNOON. IT IS OVER THE EASTERN AREA SATURDAY
AFTERNOON WHERE THE THE THREAT FOR SEVERE STORMS HAS THE GREATEST
POTENTIAL THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FRIDAY THROUGH SATURDAY.

LMZ844>849-011000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
545 PM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL SIGNIFICANTLY
LIMITING VISIBILITY AND ALSO HAVING GUSTY WINDS AND HAIL WILL
CONTINUE
INTO MID MORNING FRIDAY. EXPECT FREQUENT TO CONTIGUOUS LIGHTING FROM
SOME THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS THUNDERSTORMS WILL CONTINUE UNTIL AROUND NOON FRIDAY. THEN
THE STORMS WILL BECOME MORE WIDELY SCATTERED INTO SATURDAY MORNING.
SOME STORMS MAY HAVE GUSTY WINDS AND LARGE HAIL.

WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FRIDAY THROUGH SATURDAY.

MJS WDM

In the hours before

Local storm report, Jun 30, 10:37 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       5 SE LUDINGTON          43.90N 86.38W
06/30/2011  M0.73 INCH       MASON              MI   PUBLIC

            THE MESONET IN LUDINGTON...JUST EAST OF HOPKINS LAKE
            REPORTED 0.73 INCHES OF RAIN SINCE 8 PM. MOST OF THAT
            RAIN...0.52 FELL BETWEEN 9 AND 10 PM. NO GUSTS WERE
            RECORDED DURING THE TWO HOURS FROM 8 PM THROUGH 10 PM.

&&

WH
Special weather statement, Jun 30, 10:38 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT THU JUN 30 2011

MIZ043-044-050-056-010345-
MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
1038 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTAGUE...MOVING SOUTH AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MUSKEGON BY 1100 PM EDT...
  MUSKEGON ARPT BY 1105 PM EDT...
  GRAND HAVEN BY 1115 PM EDT...
  SNUG HARBOR BY 1120 PM EDT...
  AGNEW BY 1125 PM EDT...
  WEST OLIVE AND ROSABELLE BEACH BY 1130 PM EDT...
  NEW HOLLAND AND CRISP BY 1135 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4347 8647 4347 8605 4329 8603 4277 8579
      4277 8622 4302 8623 4318 8631 4335 8643
TIME...MOT...LOC 0239Z 339DEG 37KT 4341 8639

WDM
Local storm report, Jun 30, 10:47 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             4 NW MONTAGUE           43.46N 86.42W
06/30/2011  E0.25 INCH       MUSKEGON           MI   CO-OP OBSERVER

            HAD A STORM TOTAL OF 0.75 INCHES OF RAIN.

&&

WH
Local storm report, Jun 30, 11:09 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1109 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             5 SSE DUCK LAKE STATE P 43.28N 86.35W
06/30/2011  M0.50 INCH       MUSKEGON           MI   PUBLIC

            THE HAIL WAS JUST SHY OF MARBLE SIZE.

&&

WH
Local storm report, Jun 30, 11:16 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             WHITEHALL               43.41N 86.35W
06/30/2011  M0.50 INCH       MUSKEGON           MI   TRAINED SPOTTER

1100 PM     HEAVY RAIN       WHITEHALL               43.41N 86.35W
06/30/2011  M1.30 INCH       MUSKEGON           MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL. THE DITCHES WERE ALSO REPORTED
            FLOODED.

&&

WH
Local storm report, Jun 30, 11:35 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HEAVY RAIN       3 N PENTWATER           43.83N 86.42W
06/30/2011  M2.12 INCH       MASON              MI   PUBLIC

            THIS WAS A STORM TOTAL.

1131 PM     HEAVY RAIN       SSE PENTWATER           43.78N 86.43W
06/30/2011  M0.95 INCH       OCEANA             MI   PUBLIC

            THIS WAS A STORM TOTAL.

&&

KAN

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:23 PM EDTAreal Flood AdvisoryGRRMason, Oceana6 hr
Jun 30, 9:23 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana, Ottawa67 min
Jun 30, 10:17 PM EDTFlash Flood WarningGRRMason, Oceana6 hr
Jun 30, 10:38 PM EDTSpecial Weather StatementGRRMuskegon, Ottawa67 min
Jul 1, 7:57 AM EDTSpecial Weather StatementGRRVan Buren63 min
Jul 1, 8:01 AM EDTSpecial Weather StatementGRROceana59 min
Jul 1, 8:04 AM EDTSpecial Weather StatementGRRMecosta56 min
Jul 1, 8:11 AM EDTAreal Flood AdvisoryGRRMason, Oceana9 hr
Jul 1, 10:27 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Jul 1, 11:23 AM EDTAreal Flood AdvisoryGRROttawa6 hr
Jul 1, 11:38 AM EDTSpecial Weather StatementGRRNewaygo37 min
Jul 1, 11:41 AM EDTSpecial Weather StatementGRROttawa64 min
Jul 1, 12:40 PM EDTSpecial Weather StatementGRROttawa65 min
Jul 1, 12:48 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren4 hr
Jul 1, 1:22 PM EDTSpecial Weather StatementGRROttawa68 min
Jul 1, 1:42 PM EDTAreal Flood AdvisoryGRRKent, Ottawa3 hr
Jul 1, 1:59 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa19 min
Jul 1, 2:24 PM EDTSpecial Weather StatementGRRAllegan, Van Buren51 min
Jul 1, 2:31 PM EDTSpecial Weather StatementGRRBarry59 min
Jul 1, 2:36 PM EDTSpecial Marine WarningGRR39 min
Jul 1, 3:39 PM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren51 min
Jul 1, 7:07 PM EDTSpecial Weather StatementGRRIngham53 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.